Alert archive / Massachusetts / Gale Warnings in 2024

Gale Warning 31, NWS Boston/Norton, MA

December 7, 2024

NWS Boston/Norton, MA issued this gale warning at Dec 7, 2024, 2:43 PM EST. It took effect at Dec 8, 2024, 4:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2024, 2:43 PM EST (19:43 UTC)
In effect from
Dec 8, 2024, 4:00 AM EST
Expired
Dec 8, 2024, 12:04 PM EST
In force
8 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

885 
WHUS71 KBOX 071943
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
243 PM EST Sat Dec 7 2024

ANZ235-237-250-254>256-080845-
/O.UPG.KBOX.GL.A.0021.241208T0900Z-241208T1800Z/
/O.NEW.KBOX.GL.W.0031.241208T0900Z-241208T1800Z/
Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
243 PM EST Sat Dec 7 2024

...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 9 feet expected.

* WHERE...Portions of Massachusetts coastal waters and Rhode 
  Island coastal waters. 

* WHEN...From 4 AM to 1 PM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ233-234-080845-
/O.NEW.KBOX.GL.W.0031.241208T0900Z-241208T1800Z/
Vineyard Sound-Buzzards Bay-
243 PM EST Sat Dec 7 2024

...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 4 to 7 feet expected.

* WHERE...Vineyard Sound and Buzzards Bay.

* WHEN...From 4 AM to 1 PM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ236-080845-
/O.NEW.KBOX.SC.Y.0107.241208T0900Z-241208T1800Z/
Narragansett Bay-
243 PM EST Sat Dec 7 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and 
  waves 4 to 7 feet expected.

* WHERE...Narragansett Bay.

* WHEN...From 4 AM to 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-232-251-080845-
/O.NEW.KBOX.SC.Y.0107.241208T0900Z-241208T1800Z/
Cape Cod Bay-Nantucket Sound-Massachusetts Bay and Ipswich Bay-
243 PM EST Sat Dec 7 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 feet expected.

* WHERE...Cape Cod Bay, Nantucket Sound and Massachusetts Bay 
  and Ipswich Bay.

* WHEN...From 4 AM to 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
829 
WHUS71 KBOX 080501
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1201 AM EST Sun Dec 8 2024

ANZ233>235-237-250-254>256-081800-
/O.CON.KBOX.GL.W.0031.241208T0900Z-241208T1800Z/
Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1201 AM EST Sun Dec 8 2024

...GALE WARNING REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO
1 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 9 feet expected.

* WHERE...Portions of Massachusetts coastal waters and Rhode 
  Island coastal waters. 

* WHEN...From 4 AM early this morning to 1 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ236-081800-
/O.CON.KBOX.SC.Y.0107.241208T0900Z-241208T1800Z/
Narragansett Bay-
1201 AM EST Sun Dec 8 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS
MORNING TO 1 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  waves 4 to 7 feet expected.

* WHERE...Narragansett Bay.

* WHEN...From 4 AM early this morning to 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-232-251-081800-
/O.CON.KBOX.SC.Y.0107.241208T0900Z-241208T1800Z/
Cape Cod Bay-Nantucket Sound-Massachusetts Bay and Ipswich Bay-
1201 AM EST Sun Dec 8 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS
MORNING TO 1 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 feet expected.

* WHERE...Cape Cod Bay, Nantucket Sound and Massachusetts Bay 
  and Ipswich Bay.

* WHEN...From 4 AM early this morning to 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
810 
WHUS71 KBOX 080851
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
351 AM EST Sun Dec 8 2024

ANZ233>235-237-250-254>256-081800-
/O.CON.KBOX.GL.W.0031.241208T0900Z-241208T1800Z/
Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
351 AM EST Sun Dec 8 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 9 feet expected.

* WHERE...Portions of Massachusetts coastal waters and Rhode 
  Island coastal waters. 

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ236-081800-
/O.CON.KBOX.SC.Y.0107.241208T0900Z-241208T1800Z/
Narragansett Bay-
351 AM EST Sun Dec 8 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  waves 4 to 7 feet expected.

* WHERE...Narragansett Bay.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-232-251-081800-
/O.CON.KBOX.SC.Y.0107.241208T0900Z-241208T1800Z/
Cape Cod Bay-Nantucket Sound-Massachusetts Bay and Ipswich Bay-
351 AM EST Sun Dec 8 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 feet expected.

* WHERE...Cape Cod Bay, Nantucket Sound and Massachusetts Bay 
  and Ipswich Bay.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
819 
WHUS71 KBOX 081704
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1204 PM EST Sun Dec 8 2024

ANZ233-234-082300-
/O.CAN.KBOX.GL.W.0031.000000T0000Z-241208T1800Z/
/O.EXB.KBOX.SC.Y.0107.000000T0000Z-241208T2300Z/
Vineyard Sound-Buzzards Bay-
1204 PM EST Sun Dec 8 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 5 feet.

* WHERE...Vineyard Sound and Buzzards Bay.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-237-090500-
/O.CAN.KBOX.GL.W.0031.000000T0000Z-241208T1800Z/
/O.EXB.KBOX.SC.Y.0107.000000T0000Z-241209T0500Z/
Rhode Island Sound-Block Island Sound-
1204 PM EST Sun Dec 8 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet.

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ250-090800-
/O.CAN.KBOX.GL.W.0031.000000T0000Z-241208T1800Z/
/O.EXB.KBOX.SC.Y.0107.000000T0000Z-241209T0800Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
1204 PM EST Sun Dec 8 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary.

* WHEN...Until 3 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254>256-090900-
/O.CAN.KBOX.GL.W.0031.000000T0000Z-241208T1800Z/
/O.EXB.KBOX.SC.Y.0107.000000T0000Z-241209T1200Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1204 PM EST Sun Dec 8 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 20 to 30 kt with gusts up to 33 kt and seas 6
  to 9 feet.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ232-082300-
/O.EXT.KBOX.SC.Y.0107.000000T0000Z-241208T2300Z/
Nantucket Sound-
1204 PM EST Sun Dec 8 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 feet.

* WHERE...Nantucket Sound.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ236-081815-
/O.CON.KBOX.SC.Y.0107.000000T0000Z-241208T1800Z/
Narragansett Bay-
1204 PM EST Sun Dec 8 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and waves 
  3 to 5 feet.

* WHERE...Narragansett Bay.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-251-081815-
/O.CON.KBOX.SC.Y.0107.000000T0000Z-241208T1800Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
1204 PM EST Sun Dec 8 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 
  2 to 4 feet.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Dec 7, 2:40 PM EST, 3 minutes earlier.

Area forecast discussion, Dec 7, 2:40 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
240 PM EST Sat Dec 7 2024

.SYNOPSIS...
An Alberta Clipper system passing across northern New England tonight
will bring minor accumulations of snow to areas north of the Mass
Pike, with coatings for the majority of our area. Milder
temperatures expected for much of next week with a period of rain
sometime Monday, and again by Wednesday. We will need to watch for a
temporary period of shallow cold air later Monday into Tuesday with
Quebec high pressure system.

&&

.NEAR TERM /THROUGH TONIGHT/...

* Light snow overnight with accumulations up to an inch north of I-90

Tonight

A progressive Clipper system will result in several hours of light
snowfall for most of southern New England overnight. Southwest flow
will support low-level WAA over southern New England which will be
the driving for precipitation this evening. Antecedent conditions
are favorable for snow tonight as surface temps across the region
are currently in the mid to upper 30s. Once the sun sets it won't
take long for temperatures to dip back to freezing allowing for the
warm frontal precipitation to fall as snow, at least for areas away
from the south coast, Cape, and Islands. Recent 12Z suite of model
guidance has backed off a smidge with respect to precipitation
amounts, but we're still expecting around a tenth of an inch of
liquid precipitation between roughly midnight and 6AM. This will
translate to a dusting to an inch of snow accumulation with the
highest amounts north of I-90 and northern Berkshires. Expect snow
to begin between 11PM and 1AM west of I-495 before reaching areas
east of I-495 between 1AM and 3AM. As mentioned previously, this
will be a progressive system, so expect snow to be wrapped around
sunrise (5-7am).

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...

Key Message for Sunday and Sunday night

* Gusty southwest winds Sunday morning into early Sunday afternoon

* Milder temperatures Sunday afternoon in the mid to upper 40s

Any lingering snow showers should be tapering off around sunrise as
skies begin to clear from west to east. Thereafter, southwest winds
and low-level WAA will continue to transport warmer air into
southern New England. As this occurs, a robust low-level jet will
develop over the region and may support a period of gusty southwest
winds for the first half of the day. Areas at elevation in the
Worcester Hills may see 20 to 30 mph gusts while The Cape and
Islands could see gusts in the 30 to 40 mph range. Elsewhere, gusts
should be more modest, topping out around 20 to 25 mph. As the
gradient slackens into the early afternoon, wind gusts will
gradually diminish into the evening hours. The milder air mass will
support above normal high temperatures in the mid to upper 40s.

Tomorrow Night

Winds become light and variable after midnight. With clear skies
overhead, this should support efficient radiational cooling. The air
mass will be relatively mild for December with 925 hPa temps right
around freezing, thus low-temps will be mild compared to last week,
but still close to normal ranging from the low to upper 20s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Key Messages:

* Unsettled start to the work week with mixed precipitation possible
  Monday evening into Tuesday morning

* Deepening trough and its associated surface low bring widespread
  soaking rain Wednesday into Thursday

* Drying out going into next weekend

Have moderate confidence in the overall synoptic pattern into the
middle of next week. Confidence drops off in the details late next
week into next weekend. Mid level pattern expected to evolve from a
nearly zonal flow to one with an amplified trough over the central
USA. This places southern New England on the warmer side, resulting
in a trend to above normal temperatures by Tuesday, and especially
into Wednesday. This is short-lived, with below normal temperature
more likely late next week into next weekend.

At the surface, yet another low pressure should move from the Great
Lakes into southern Canada. Most of the guidance suggests the
development of a secondary low pressure towards southeast MA Monday
night into Tuesday. Otherwise, just a pair of fronts to trigger some
rainfall. There is a low chance for some snow or freezing rain with
precipitation onset Monday at the higher elevations, but that would
not last long.

Another low pressure should pass through our region from the
southwest some time from late Tuesday night into Wednesday night.
Expecting a period of widespread rainfall, with a chance for a few
thunderstorms ahead of a cold front. These thunderstorms would be
mainly towards southern RI and southeast MA.

High pressure from the central US should begin to build towards our
region Friday, then pass offshore Saturday. Most likely looking at a
brief cool-down Thursday night into Friday, before starting another
warming trend for Saturday.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18Z TAF Update

Trough 00Z...High Confidence

Increasing mid-level cloudiness after 21Z with steady WNW winds
becoming light out of the southwest after 21-22Z.

Tonight...Moderate Confidence

VFR through about 06Z with southwest winds from 5 to 10 knots. A
period of light snow is expected between roughly 04 and 10Z.
Accumulations from a dusting to an inch are possible as well as
a period of MVFR ceilings. Light snow showers should come to an
end in the 09-11Z time frame with any MVFR ceilings improving to
VFR. Gusty southwest winds up to 25 knots develop after 09Z.

Tomorrow...High Confidence

VFR. Breezy southwest winds around 12 knots with gusts to 20-25
knots possible.

Tomorrow Night...High Confidence

VFR. Light west winds becoming light/variable.

KBOS Terminal...Moderate Confidence

Expect light snow to begin around 06Z but as early as 05Z. A
period of MVFR ceilings will be possible with the light snow
showers between 06 and 09Z. High confidence in improvements to
VFR by 12Z and thereafter. Winds strengthen after 09Z with some
gusts up to 25 knots possible through about 18Z tomorrow
afternoon.

KBDL Terminal...Moderate Confidence

Light snow beginning around 04Z and lasting through about
08-09Z. Some MVFR ceilings/vsbys may be possible during this
time, but generally expecting cloud bases from 040-050 feet.
VFR conditions tomorrow with steady southwest winds.

Outlook /Monday through Thursday/...

Monday: Mainly VFR, with areas MVFR possible. RA.

Monday Night: MVFR/IFR conditions possible. RA.

Tuesday: MVFR/IFR conditions possible. Chance RA.

Tuesday Night: MVFR/IFR conditions possible. Breezy. RA.

Wednesday: Mainly IFR, with local MVFR possible. Windy with
gusts up to 35 kt. RA.

Wednesday Night: MVFR/IFR conditions possible. Windy with areas
of gusts up to 30 kt. RA, chance SN.

Thursday: VFR. Breezy. Slight chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Tonight

Light rain showers over the coastal waters tonight as a Clipper
system passes to the north. Gale force wind gusts develop out of the
southwest over the south coastal waters and outer marine zones after
about 4AM tonight. Peak gusts somewhere between 35 and 40 knots,
with the strongest gusts over the southern marine zones. Seas build
to 6 to 9 feet over the southern marine zones and are more modest
over the eastern marine zones in the 3 to 6 foot range.

Tomorrow

Gale force wind gusts continue through late morning before
diminishing to SCY criteria by early to mid afternoon. Southwest
winds becoming more westerly, but remain steady out of the west
between 10 and 20 knots. Seas begin to subside as well, but remain
somewhat elevated over the southern marine zones through tomorrow
evening.

Tomorrow Night

Steady west winds gradually diminish to 10 knots or less after
midnight. This will be accompanied by seas subsiding below SCY
criteria.

Outlook /Monday through Thursday/...

Monday: Winds less than 25 kt. Chance of rain.

Monday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Rain.

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Rain.

Wednesday: Low risk for gale force winds with gusts up to
35 kt. Rough seas up to 13 ft. Rain, isolated thunderstorms.
Areas of visibility 1 to 3 nm.

Wednesday Night: Strong winds with gusts up to 35 kt. Rough
seas up to 15 ft. Rain. Areas of visibility 1 to 3 nm.

Thursday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Rough seas up to 12 ft. Chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 4 AM to 1 PM EST Sunday for ANZ231-
     232-236-251.
     Gale Warning from 4 AM to 1 PM EST Sunday for ANZ233>235-237-
     250-254>256.

&&

SYNOPSIS...Belk/RM
NEAR TERM...RM
SHORT TERM...RM
LONG TERM...Belk
AVIATION...Belk/RM
MARINE...Belk/RM

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:38 AM ESTGale WatchBOX12 hr
Dec 7, 2:43 PM ESTSmall Craft AdvisoryBOX37 hr

Nearby

Gale Warnings in Massachusetts, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.